MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CPCS DIST CENT SZ 16MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. CPCS DIST CENT SZ 16MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71312416
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 05/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a right thr performed in (b)(6) 2013, as a revision surgery for infection of non smith and nephew devices, the patient experienced pain in the right hip and a possible recurrent infection was suspected.A revision surgery was performed on (b)(6) 2021 to treat these adverse events.The oxinium fem hd 12/14 36 mm +0 ((b)(4)), the r3 20 deg xlpe acet lnr 36mm x 60mm ((b)(4)), the cpcs cocr prim ho 12/14 sz 5 ((b)(4)), and the cpcs dist cent sz 16mm ((b)(4)) were explanted.It is unknown which new devices were implanted.No other complications were reported.The patient outcome is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.The pictures provided were reviewed and could not confirm the stated failure mode.The clinical/medical investigation concluded that, two undated and unlabeled photos were provided for review; however, they do not provide any insight for the clinical root cause of the reported infection.The devices in the photos were not identified, nor were they returned for analysis.Per email correspondence, the requested surgical records and x-rays are unavailable.Without the requested documentation, the clinical root cause of the post-op infection cannot be concluded.The patient impact beyond the revision cannot be determined.No further medical assessment can be rendered at this time.Should additional clinically relevant documentation become available the medical investigation task may be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.A review of the sterilization records revealed the batch was sterilized within normal parameters.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Infection, a potential complication associated with any surgery, can occur and possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
CPCS DIST CENT SZ 16MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11861836
Report Number1020279-2021-04561
Device Sequence Number1009001
Product Code JDI
UDI-Device Identifier03596010467010
UDI-Public03596010467010
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K970351
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2021
Device Model Number71312416
Device Catalogue Number71312416
Device Lot Number11HM08208
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;